Alert archive / Texas / Tornado Warnings in 2019
Tornado Warning 59, NWS Norman, OK
NWS Norman, OK issued this tornado warning at May 20, 2019, 7:51 PM CDT for Foard County, Knox County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2019, 7:51 PM CDT (00:51 UTC)
- Expired
- May 20, 2019, 8:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
Counties Foard County, TX, Knox County, TX
The radar
The Altus AFB radar (KFDR), 101 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 20, 1:37 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.9 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1290 m above ground
- 0-6 km bulk shear
- 92 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
389
WFUS54 KOUN 210051
TOROUN
TXC155-275-210130-
/O.NEW.KOUN.TO.W.0059.190521T0051Z-190521T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Norman OK
751 PM CDT Mon May 20 2019
The National Weather Service in Norman has issued a
* Tornado Warning for...
Southern Foard County in northern Texas...
Northwestern Knox County in northern Texas...
* Until 830 PM CDT.
* At 751 PM CDT, a severe thunderstorm capable of producing a tornado
was located 8 miles northwest of Truscott, moving northeast at 35
mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Crowell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter, safe room or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3386 10003 3403 9961 3379 9955 3376 10000
3383 10000 3384 10002
TIME...MOT...LOC 0051Z 243DEG 29KT 3381 9995
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
301 follow-up statement
861
WWUS54 KOUN 210127
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
827 PM CDT Mon May 20 2019
TXC155-275-210136-
/O.EXP.KOUN.TO.W.0059.000000T0000Z-190521T0130Z/
Foard TX-Knox TX-
827 PM CDT Mon May 20 2019
...THE TORNADO WARNING FOR SOUTHERN FOARD AND NORTHWESTERN KNOX
COUNTIES WILL EXPIRE AT 830 PM CDT...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area. However
small hail, gusty winds and heavy rain are still possible with this
thunderstorm.
LAT...LON 3386 10003 3403 9961 3379 9955 3376 10000
3383 10000 3384 10002
TIME...MOT...LOC 0126Z 243DEG 29KT 3394 9965
$$
30What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 20, 7:24 PM CDT, 27 minutes earlier.
Area forecast discussion, May 20, 7:24 PM CDT, 27 minutes before
Area Forecast Discussion National Weather Service Norman OK Issued by National Weather Service Austin/San Antonio TX 724 PM CDT Mon May 20 2019 .DISCUSSION... 00Z Aviation forecast discussion below. && .AVIATION... Convectively modified surface boundary was south of a PNC-CSM line at 00Z. Numerous SHRAs and TSTMs ongoing along and north of the boundary, and will continue impacting PNC and CSM over the next couple of hours. The boundary may continue slightly southward into the OKC metro area through the early evening, before slowing and potentially moving back to the north as the low level jet increases. This could allow for TSTMs to impact OKC 02Z-06Z.\ The environmental conditions are very favorable for all modes of severe storms near and south of the boundary, with wind gusts in excess of 50kts and large hail possible. CSM recently reported a 67kt wind gust. A second wave of severe thunderstorms initiating through the evening across Northwest Texas and the Texas Panhandle will move eastward overnight. These storms are expected to form into a squall line, impacting terminals from west to east 06Z-10Z. SHRAs and TSTMs are forecast to exit east of the terminals roughly between 10Z-14Z. Runyen/Pashos && .PREV DISCUSSION... /issued by National Weather Service Norman 244 PM CDT Mon May 20 2019/ Widespread and significant severe weather is beginning across the forecast area. These storms are working with an environment of high shear and high instability which will promote the initation and maintenance of long lived supercells. Extremely large hail, damaging wind, and tornadoes are expected with these supercells. In addition these threats and with precipitable water that is in the 75th percentile, heavy rainfall and widespread flooding is also anticipated. A second wave of supercells and severe thunderstorms are expected to initiate later this evening over northwest Texas and the Texas panhandle and move eastward. As these move into Oklahoma and Western North Texas, the storms are expected to undergo upscale development and form a squall line. Large hail, damaging winds, and flooding rainfall are expected with this line of storms. Due to the high shear and the enhancement from the lower level jet, QLCS tornadoes are possible with this squall line. Storms are expected to exit the area Tuesday morning, with a reprieve until Wednesday. Enhanced lower level moisture advection along with the movement of a strong upper level cyclone into the Arizona/Utah will result in a chance of precipitation in central and northwest Oklahoma throughout the next of the week. Zwink && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 76 63 75 59 / 60 80 50 0 Hobart OK 77 60 75 56 / 70 80 10 0 Wichita Falls TX 83 64 78 61 / 60 80 30 0 Gage OK 65 56 74 51 / 80 80 10 0 Ponca City OK 67 64 74 59 / 90 90 60 0 Durant OK 82 65 77 62 / 60 40 80 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...Flood Watch through Tuesday afternoon for OKZ004>048-050>052. TX...Flood Watch through Tuesday afternoon for TXZ083>090. && 99/99/99
Hazardous weather outlook, May 20, 7:51 PM CDT, 0 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 751 PM CDT Mon May 20 2019 OKZ004>048-050>052-TXZ083>090-220100- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 751 PM CDT Mon May 20 2019 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... .Thunderstorms... Large hail up to the size of golf balls, damaging wind gusts up to 80 mph, and tornadoes will remain possible tonight. The greatest risk for tornadoes will be along and just west of I-44 from central and southwest Oklahoma, to western north Texas until 2 AM. Late tonight, a line of thunderstorms with a continued threat of damaging winds and tornadoes will move through the entire area. .Flooding and Heavy Rainfall... Life threatening flooding and flash flooding remains likely through the overnight hours. The risk will be particularly high across central and north central Oklahoma where some areas will receive more than 5 inches of rainfall. A flood watch remains in effect until Tuesday afternoon. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across the entire area should prepare for severe weather operations through tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Thunderstorms... After Tuesday, thunderstorms remain in the forecast into the weekend with a continued risk for severe thunderstorms, especially on Thursday. .Flooding and Heavy Rainfall... After Tuesday, the risk for heavy rainfall and flooding will continue with periods of showers and thunderstorms expected through the end of the week. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, May 20, 6:33 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
633 PM CDT Mon May 20 2019
OKZ016-022-023-210000-
Washita OK-Caddo OK-Custer OK-
633 PM CDT Mon May 20 2019
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Washita...
northwestern Caddo and southeastern Custer Counties Until 700 PM
CDT...
AT 631 PM CDT, a strong thunderstorm was located 4 miles south of
Colony, moving north at 50 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3554 9873 3555 9853 3555 9844 3519 9855
3521 9877
TIME...MOT...LOC 2331Z 187DEG 43KT 3528 9865
30Local storm report, May 20, 6:47 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
647 PM CDT MON MAY 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM FLASH FLOOD PONCA CITY 36.72N 97.07W
05/20/2019 KAY OK EMERGENCY MNGR
WATER ENTERING SOME BUILDINGS
&&
TLINDLEYLocal storm report, May 20, 6:54 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
654 PM CDT MON MAY 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM TSTM WND GST 2 WSW BURNS FLAT 35.35N 99.20W
05/20/2019 M77 MPH WASHITA OK ASOS
AT CLINTON/SHERMAN AIRPORT.
&&Local storm report, May 20, 6:56 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
656 PM CDT MON MAY 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM FLASH FLOOD MEDFORD 36.80N 97.74W
05/20/2019 GRANT OK EMERGENCY MNGR
HIGHWAY 81 CLOSED DUE TO FLOWING FLOOD WATERS.
&&
TLINDLEYLocal storm report, May 20, 7:08 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
708 PM CDT MON MAY 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND GST 4 WNW BESSIE 35.41N 99.05W
05/20/2019 M59 MPH WASHITA OK MESONET
&&
JPSpecial weather statement, May 20, 7:35 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
735 PM CDT Mon May 20 2019
OKZ017-018-024-210100-
Kingfisher OK-Canadian OK-Blaine OK-
735 PM CDT Mon May 20 2019
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Kingfisher...
northwestern Canadian and southeastern Blaine Counties Until 800 PM
CDT...
AT 734 PM CDT, a strong thunderstorm was located 5 miles east of
Geary, moving north at 40 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Minor flooding in areas of poor drainage...
Locations impacted include...
Kingfisher, Geary, Calumet and Omega.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3589 9790 3544 9815 3553 9831 3569 9832
3599 9821
TIME...MOT...LOC 0034Z 201DEG 33KT 3560 9823
MahaleThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 7:27 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Knox | 48 min |
| May 20, 8:12 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Foard, Hardeman, Knox, Wilbarger | 48 min |
| May 20, 9:12 PM CDT | Severe Thunderstorm Warning | OUN | Wichita, Wilbarger | 48 min |
| May 20, 9:24 PM CDT | Severe Thunderstorm Warning | OUN | Wilbarger | 36 min |
| May 20, 9:54 PM CDT | Severe Thunderstorm Warning | OUN | Wichita, Wilbarger | 51 min |
| May 20, 10:12 PM CDT | Special Weather Statement | OUN | Knox | 33 min |
| May 20, 10:22 PM CDT | Severe Thunderstorm Warning | OUN | Wichita, Wilbarger | 38 min |
| May 20, 10:40 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Knox, Wilbarger | 50 min |
| May 20, 10:45 PM CDT | Tornado Warning | OUN | Knox | 17 min |
| May 20, 11:26 PM CDT | Severe Thunderstorm Warning | OUN | Wichita, Wilbarger | 49 min |
| May 20, 11:28 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Knox | 36 min |
| May 20, 11:44 PM CDT | Flash Flood Warning | OUN | Knox | 4 hr |
| May 21, 12:18 AM CDT | Severe Thunderstorm Warning | OUN | Knox | 42 min |
| May 21, 12:51 AM CDT | Special Weather Statement | OUN | Baylor, Wilbarger | 24 min |
| May 21, 1:03 AM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor, Wichita, Wilbarger | 42 min |
| May 21, 1:23 AM CDT | Special Weather Statement | OUN | Foard, Hardeman | 22 min |
| May 21, 1:43 AM CDT | Severe Thunderstorm Warning | OUN | Clay, Wichita | 47 min |
| May 21, 10:43 AM CDT | Wind Advisory | OUN | Archer, Baylor, Foard, Hardeman, Knox, Wichita and 1 more | 8 hr |
Nearby
Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.